Alert archive / New Mexico / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 19, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Oct 23, 2000, 5:32 PM MDT for Doña Ana County, New Mexico. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Oct 23, 2000, 5:32 PM MDT (23:32 UTC)
- Expired
- Oct 23, 2000, 6:15 PM MDT
- In force
- 43 min
- Issued by
- NWS El Paso, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Doña Ana County, NM
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 11.5 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1781 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 219 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEPZ 232333
SVRELP
NMC013-240015-
URGENT - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EL PASO TX
532 PM MDT MON OCT 23 2000
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A SEVERE
THUNDERSTORM WARNING EFFECTIVE UNTIL 615 PM MDT FOR PEOPLE IN THE
FOLLOWING COUNTY
IN NEW MEXICO
NORTHERN DONA ANA
INCLUDING THE FOLLOWING LOCATIONS
DONA ANA
* AT 524 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 13 MILES WEST OF DONA ANA...OR ABOUT 16 MILES
WEST OF LAS CRUCES...MOVING NORTHEAST AT 20 MPH.
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM ARROYOS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 60 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN EL PASO.
LAT...LON 3237 10715 3224 10700 3254 10658 3272 10679What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 23, 2:30 PM MDT, 3 hours 2 minutes earlier.
Area forecast discussion, Oct 23, 2:30 PM MDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 230 PM MDT MON OCT 23 2000 SYNOPSIS... AN UPPER LOW OVER SOUTHERN ARIZONA WILL DRIFT NORTH AND EAST...TO BE OVER NORTHEASTERN COLORADO WEDNESDAY NIGHT AS A RIDGE OF HIGH PRESSURE MOVES OVER ARIZONA BEHIND THIS LOW. WITH RESIDUAL MOISTURE AROUND...CLOUDS AND ISOLATED THUNDERSTORMS WILL CONTINUE TONIGHT AND TUESDAY BEFORE DRYING OUT AND WARMING UP SOME ON WEDNESDAY. DISCUSSION... UPPER LOW NEAR TUCSON WILL SLOWLY DRIFT NORTHEAST TO NEAR THE FOUR CORNERS TUESDAY AFTERNOON AND THEN CONTINUING ON INTO THE CENTRAL PLAINS WEDNESDAY. LOW LEVEL MOISTURE WILL CONTINUE OVER EASTERN CWA TONIGHT AND TUESDAY SO WILL SPLIT ZONES TO A WEST/EAST REGIME WITH BIT HIGHER POPS EASTERN ZONES. SATELLITE IMAGERY SHOWING WESTERN ZONES OPENING UP NICE...SHOULD GET SOME HEATING AND AID IN SOME THUNDERSTORMS TONIGHT. AVN/ETA/NGM NOW SIMILAR HOLDING LAYERED RH AND LOWER LEVEL MOISTURE IN FROM ABOUT EL PASO EAST ON TUESDAY. WITH UPPER TROUGH ROTATING ACROSS THE CWA AROUND BASE OF LOW...WILL KEEP POPS IN TUESDAY...AGAIN LOWER TO HIGHER WEST TO EAST. RIDGING ALOFT MOVING OVER ARIZONA AS THE LOW EXITS SHOULD HELP REMOVE MOST CLOUDS ON WEDNESDAY...AND ALLOW TEMPERATURES TO WARM UP SOME. LONGER RANGE...MRF KEEPS RIDGE WEST OF CWA THROUGH SUNDAY...THEN COLLAPSES RIDGE OVER CWA ON MONDAY IN RESPONSE TO PACIFIC TROUGH. MRF DOES TRY TO KEEP HIGHER RH'S AHEAD OF THIS RIDGE OVER EASTERN NEW MEXICO FRIDAY AND SATURDAY WITH POSSIBLE BACK DOOR FRONT...BUT WILL KEEP IT DRY FOR NOW IN LINE WITH CONTINUITY. SOME WARMING AGAIN BY MONDAY. EL PASO BU 53/ 71/ 50/ 73/ 49 21200 LAS CRUCES BU 46/ 70/ 44/ 72/ 43 21200 ALAMOGORDO BU 49/ 70/ 47/ 73/ 45 21200 CLOUDCROFT BU 35/ 51/ 33/ 53/ 32 23100 TRUTH OR CONSEQUENCES BU 48/ 69/ 45/ 71/ 44 11200 SILVER CITY BU 44/ 64?/ 41/ 66/ 40 12200 DEMING BU 47/ 70/ 44/ 73/ 42 11000 LORDSBURG BU 46/ 71/ 43/ 74/ 41 11000 SIERRA BLANCA BU 47/ 69/ 45/ 71/ 44 21200 .ELP...NONE 17 HEFNER N
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 23, 5:52 PM MDT | Tornado Warning | EPZ | Doña Ana | 23 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.